Alert archive / Oklahoma / River Flood Advisories in 2011
River Flood Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 28, 2011, 5:12 PM CDT for Cherokee County, Oklahoma. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 29, 2011, 7:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 14.02 ft at Apr 27, 2011, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
699 WGUS84 KTSA 282212 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-290400- /O.NEW.KTSA.FL.Y.0002.110428T2212Z-110429T0400Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 512 PM CDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD ADVISORY FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 400 PM THURSDAY THE STAGE WAS 11.0 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR BANKFULL THROUGH AROUND 11 PM THIS EVENING BEFORE FALLING. * IMPACT...AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
1 follow-up statement
951 WGUS84 KTSA 290120 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 820 PM CDT THU APR 28 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-290920- /O.EXT.KTSA.FL.Y.0002.000000T0000Z-110429T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 820 PM CDT THU APR 28 2011 THE FLOOD ADVISORY IS EXTENDED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL FRIDAY MORNING...OR UNTIL THE ADVISORY IS CANCELLED. * AT 700 PM THURSDAY THE STAGE WAS 11.5 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS AT BANKFULL AND IS EXPECTED TO RECEDE BY EARLY FRIDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. EXTREME TURBULENCE MAKES THE RIVER TOO HAZARDOUS FOR FLOATING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 4:08 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 28, 4:08 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 408 PM CDT THU APR 28 2011 .DISCUSSION... THE MAIN FOCUS OF THIS FORECAST IS ON THE UPCOMING RAIN EVENT OVER THE WEEKEND AND THE POTENTIAL IMPACTS OF ADDITIONAL HEAVY RAINFALL. IN THE MEANTIME...A WINDY AND WARM DAY IS ON TAP FOR FRIDAY WITH TEMPERATURES WARMING INTO THE MID 70S TO LOWER 80S. THE RECENT HEAVY RAINFALL AND GREEN UP THOUGH WILL KEEP FIRE WEATHER CONCERNS IN CHECK. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP NEAR THE FRONT SATURDAY AFTERNOON AND THEN BECOME MORE NUMEROUS SATURDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE BUT THIS SYSTEM DOES NOT LOOK LIKE A MAJOR SEVERE WEATHER PRODUCER. HEAVY RAINFALL WILL BECOME A BIGGER THREAT SATURDAY NIGHT AND SUNDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AS AN UPPER LEVEL SYSTEM MOVES OUT OF THE SOUTHWEST U.S. AND RAIN SPREADS BACK NORTH OF THE FRONTAL BOUNDARY. THERE IS CONSIDERABLE MODEL SPREAD ON JUST HOW FAR NORTHWEST HEAVY RAIN WILL OCCUR AND RUN TO RUN CONSISTENCY HAS NOT BEEN GOOD THE PAST COUPLE MODEL RUNS SO CONFIDENCE ON RAINFALL AMOUNTS IS NOT HIGH. HOWEVER...IT APPEARS THAT AMOUNTS OVER AN INCH MAY OCCUR ACROSS MUCH OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AMOUNTS TAPERING OFF RAPIDLY TO THE NORTHWEST. ONCE THIS SYSTEM MOVES BY...DRY AND COOL WEATHER WILL PREVAIL EARLY NEXT WEEK. THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA BY THURSDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. IT IS POSSIBLE THAT TEMPERATURES SUNDAY WILL FALL INTO THE 40S DURING THE DAY PER THE NAM12 BUT THIS WOULD BE A CLIMATOLOGICAL ANOMALY SO WILL NOT GO THAT COOL JUST YET. NEVERTHELESS...SUNDAY LOOKS LIKE A RAW...WET AND BREEZY DAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 80 61 74 / 0 0 10 30 FSM 49 81 56 76 / 0 0 10 30 MLC 49 80 63 75 / 0 0 10 30 BVO 43 80 58 73 / 0 0 10 30 FYV 43 76 55 72 / 0 0 10 40 BYV 45 76 53 72 / 0 0 10 40 MKO 48 79 59 75 / 0 0 10 30 MIO 47 77 56 72 / 0 0 10 40 F10 48 79 60 75 / 0 0 10 30 HHW 47 80 59 76 / 0 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 28, 4:43 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU APR 28 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
443 PM CDT THU APR 28 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
DISCUSSION...
FLOODING CONDITIONS CONTINUE TO GRADUALLY IMPROVE...HOWEVER
A FEW AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. MOTORISTS
SHOULD CONTINUE TO HEED WARNINGS FOR WATER COVERED ROADWAYS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL
...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE NEXT
COLD FRONT...WHICH WILL MOVE INTO THE AREA ON SATURDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP ALONG THE
COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. LOCALLY HEAVY RAINS
WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL CONTINUE INTO
SUNDAY...BEFORE THE COLD FRONT PUSHES FURTHER EAST. SETTLED
CONDITIONS ARE EXPECTED FOR THE EARLY PART OF THE NEXT WORK WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 28, 2:41 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL OKTAHA 35.58N 95.47W
04/23/2011 E1.00 INCH MUSKOGEE OK TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
0557 PM HAIL STIGLER 35.25N 95.12W
04/24/2011 E1.00 INCH HASKELL OK LAW ENFORCEMENT
0647 PM HAIL WILBURTON 34.92N 95.31W
04/24/2011 E1.00 INCH LATIMER OK EMERGENCY MNGR
0752 PM HAIL PETER PENDER 35.36N 93.93W
04/24/2011 E0.75 INCH FRANKLIN AR PUBLIC
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:17 AM CDT | River Flood Warning | TSA | Adair | 10 hr |
Nearby
River Flood Advisories in Oklahoma, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.